MAUDE Adverse Event Report: BOVIE MEDICAL CORPORATION J-PLASMA HANDPIECE; BVX-150B

BOVIE MEDICAL CORPORATION J-PLASMA HANDPIECE; BVX-150B
Model Number BVX-150B
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported was not attributable to a device malfunction.The doctor alleged that he started to use the returned electrode pad along with the electrosurgical unit and j-plasma handpiece and noted that the patient experienced a burn in the incision site during a subdermal procedure.The engineering team completed an investigation to determine if there are differences between rf current delivered and tissue temperatures achieved with and without a return electrode connected to the patient when a j-plasma handpiece is used in conjunction with the generator.This investigation concluded that the addition of a return electrode to unit had no impact on the amount of rf current being delivered to the patient.Rf current was comparable for all points measured with or without a return electrode connection.No noticeable increase in rf current was observed by the introduction of a grounding pad to the patient during j-plasma procedure vs no grounding pad being used.It is concluded that the addition of the return electrode had no impact on the average and maximum tissue temperature measurements.
 
Event or Problem Description
Complaint alleged that the patient received a burn in the incision sites right and left lower abdominal area and belly button after a j-plasma procedure.

Brand Name
J-PLASMA HANDPIECE
Common Device Name
BVX-150B
Manufacturer (Section D)
BOVIE MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
MDR Report Key7716415
Report Number3007593903-2018-00035
Device Sequence Number1120758
Product Code GEI
UDI-Device Identifier10607151010147
UDI-Public(01)10607151010147(17)22050(10)0518B
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberBVX-150B
Device Catalogue NumberBVX-150B
Device Lot Number2018-05-04
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2018
Initial Report FDA Received Date07/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR